MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y305H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: how was the procedure completed? no further information is available.How many minutes was the procedure delayed? no further information is available.Lot number? no further information is available.Robot surgery.The needle was removed without losing sight of it.The patient is no problem.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a robotic total prostatectomy on (b)(6) 2020 and suture was used.During continuous suturing on the urinary duct, the needle was detached from the suture in the abdominal cavity.It was not a control release needle.The needle was removed without losing sight of it.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/22/2021.Additional h3 investigation summary: the product was returned for evaluation.Visual analysis of the returned sample determined that a paper lid, a winding former with a undispensed suture piece and a used needle of product code y305h was received for evaluation; in the used needle the swage and attachment area were as expected, and remnant of the suture was noted into the barrel hole and marks were observed on the body and the edge of the needle that appears to be by the use of a surgical instrument.In addition, an end of the suture was cut appears to be by use of the surgical instrument.The condition of the sample received indicate an improper handling of the device.The manufacturing records couldn¿t be reviewed as the batch number is unknown.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MCRYL VIO 27IN 3-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11151755
Report Number2210968-2021-00232
Device Sequence Number16980130
Product Code GAN
UDI-Device Identifier10705031058712
UDI-Public10705031058712
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY305H
Device Catalogue NumberY305H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/22/2021
Patient Sequence Number1